Alert archive / Arkansas / Flash Flood Warnings in 2014
Flash Flood Warning 41, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 23, 2014, 5:24 PM CDT for Lonoke County, Pulaski County, Saline County, Arkansas. It was in force for 2 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 5:24 PM CDT (22:24 UTC)
- Expired
- Jul 23, 2014, 7:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lonoke County, AR, Pulaski County, AR, Saline County, AR
The radar
The Little Rock radar (KLZK), 26 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 5:30 PM CDT | FLASH FLOOD | Ward, AR | RUBY ROAD WAS UNDER WATER AT WARD. |
| Jul 23, 5:40 PM CDT | FLASH FLOOD | Sherwood, AR | FLOODING WAS NOTED AT THE INTERSECTION OF KIEHL AND BROCKINGTON. |
| Jul 23, 6:00 PM CDT | HEAVY RAIN 1.48 | Little Rock Airport, AR | ALMOST AN INCH AND A HALF OF RAIN FELL BETWEEN 500 PM AND 600 PM CDT. |
| Jul 23, 6:10 PM CDT | HEAVY RAIN 1.8 | Benton, AR | BETWEEN 510 PM AND 610 PM CDT...1.80 INCHES OF RAIN WAS MEASURED AT BENTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 10.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -305 J/kg
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
095
WGUS54 KLZK 232224
FFWLZK
ARC085-119-125-240030-
/O.NEW.KLZK.FF.W.0041.140723T2224Z-140724T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
524 PM CDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LONOKE COUNTY IN CENTRAL ARKANSAS...
PULASKI COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN SALINE COUNTY IN CENTRAL ARKANSAS...
* UNTIL 730 PM CDT
* AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG TO SEVERE THUNDERSTORM WITH VERY HEAVY RAINFALL MOVING
THROUGH THE WARNING AREA FROM BENTON TO LITTLE ROCK...JACKSONVILLE
AND CABOT. A QUICK ONE TO TWO INCHES OF RAIN AND LOCALLY MORE WILL
CAUSE FLASH FLOODING. WHILE PRECIPITATION WILL TAPER OFF DURING
THE WARNING PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO
RUNOFF.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WEST LITTLE ROCK... SW LITTLE ROCK... SHERWOOD...
N LITTLE ROCK ARPT... NORTH LITTLE ROCK... LONOKE...
LITTLE ROCK AFB... JACKSONVILLE...
DOWNTOWN LITTLE ROCK... CABOT...
BRYANT... BENTON... WARD...
WRIGHTSVILLE... TOLTEC MOUNDS STATE PARK...
SYLVANIA... SYLVAN HILLS... SWEET HOME...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN
AROUND... DONT DROWN!
&&
LAT...LON 3449 9237 3450 9240 3448 9241 3445 9255
3446 9258 3465 9270 3505 9197 3487 9171
3463 9169
$$
46What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 23, 2:28 PM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 23, 2:28 PM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 228 PM CDT WED JUL 23 2014 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT HIGH PRESSURE CONTINUES OVER THE WESTERN U.S. WITH A TROUGH OF LOW PRESSURE OVER THE EASTERN U.S. THIS PATTERN WILL CONTINUE THROUGH THE SHORT TERM PERIOD. A COLD FRONT WILL CONTINUE TO MOVE THROUGH ARKANSAS THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. SOME OF THE STORMS COULD MOVE SLOWLY AND PRODUCE HEAVY RAIN AND UP TO 2 TO 3 INCHES OF RAINFALL. EXPECT PRECIPITATION TO DIMINISH THIS EVENING. DRIER AIR WILL BE USHERED INTO THE STATE BEHIND THE FRONT. NO RAIN IS EXPECTED FOR THURSDAY THROUGH SATURDAY. A SHORT WAVE WILL MOVE INTO NORTHWEST ARKANSAS LATE SATURDAY. THIS WILL BRING A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO THE NORTH. THURSDAY WILL BE A BIT COOLER...THEN A WARMING TREND WILL BEGIN FRIDAY AND SATURDAY AS HIGH PRESSURE BUILDS INTO WESTERN ARKANSAS BRIEFLY. && .LONG TERM...SUNDAY THROUGH WEDNESDAY SUNDAYS COLD FRONT IS LOOKING EVEN LESS IMPRESSIVE...QPF WISE...THAN IT DID THIS TIME YESTERDAY AND LOWERED POPS ACCORDINGLY. HOWEVER...NORTHWEST FLOW FOLLOWING FROPA WILL PROVIDE ANOTHER COOL DOWN TO LINGER THROUGH THE FIRST FEW DAYS OF THE WORK WEEK. ADDED SOME SLIGHT POPS TOWARDS THE END OF THE PERIOD AS THE UPPER LEVEL PATTERN AMPLIFIES AND THE NEXT SYSTEM BUILDS OVER THE OK/TX PANHANDLES. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 84 62 89 / 30 10 10 10 CAMDEN AR 72 92 66 93 / 40 10 10 10 HARRISON AR 65 85 63 90 / 20 10 10 10 HOT SPRINGS AR 71 91 66 92 / 40 10 10 10 LITTLE ROCK AR 71 88 65 91 / 30 10 10 10 MONTICELLO AR 71 91 65 93 / 40 10 10 10 MOUNT IDA AR 71 91 66 92 / 40 10 10 10 MOUNTAIN HOME AR 65 85 62 90 / 20 10 10 10 NEWPORT AR 68 84 62 89 / 30 10 10 10 PINE BLUFF AR 71 90 65 92 / 40 10 10 10 RUSSELLVILLE AR 70 88 65 91 / 20 10 10 10 SEARCY AR 69 86 63 90 / 30 10 10 10 STUTTGART AR 71 87 64 91 / 40 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...51 / LONG TERM...61
Hazardous weather outlook, Jul 23, 3:15 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 315 PM CDT WED JUL 23 2014 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 315 PM CDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WILL MOVE THROUGH ARKANSAS THIS AFTERNOON AND EVENING. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR ALONG AND AHEAD OF THE FRONT...WITH STRONG AND SEVERE STORMS POSSIBLE. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL WILL ALSO BE POSSIBLE...RESULTING IN LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 51/44
In the hours before
Local storm report, Jul 23, 4:01 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
401 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0352 PM FLASH FLOOD KNOXVILLE 35.38N 93.36W
07/23/2014 JOHNSON AR EMERGENCY MNGR
TWO HOMES EVACUATED DUE TO HIGH WATER IN KNOXVILLE.
&&
225Local storm report, Jul 23, 4:27 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
427 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 1 E MENA 34.58N 94.22W
07/23/2014 POLK AR LAW ENFORCEMENT
TREE DOWN ON ARKANSAS HIGHWAY 8 EAST OF MENA AIRPORT.
0401 PM TSTM WND DMG SPRINGFIELD 35.27N 92.57W
07/23/2014 CONWAY AR EMERGENCY MNGR
TREES AND POWER LINES DOWN IN SPRINGFIELD.
0401 PM TSTM WND DMG MORRILTON 35.16N 92.74W
07/23/2014 CONWAY AR EMERGENCY MNGR
TREES AND POWER LINES DOWN IN MORRILTON.
0405 PM TSTM WND DMG HATFIELD 34.49N 94.38W
07/23/2014 POLK AR LAW ENFORCEMENT
ROOF DAMAGE TO HOUSES IN HATFIELD.
0408 PM TSTM WND DMG 3 SW OLA 35.00N 93.26W
07/23/2014 YELL AR SOCIAL MEDIA
TREE DOWN ON HIGHWAY 28 BETWEEN PLAINVIEW AND OLA.
0420 PM TSTM WND DMG ROVER 34.95N 93.41W
07/23/2014 YELL AR EMERGENCY MNGR
TREE FELL ON A VEHICLE IN ROVER.
0420 PM TSTM WND DMG OLA 35.03N 93.22W
07/23/2014 YELL AR EMERGENCY MNGR
TREE ON A HOUSE CAUSING MINOR DAMAGE IN OLA.
0420 PM TSTM WND DMG OLA 35.03N 93.22W
07/23/2014 YELL AR EMERGENCY MNGR
ON BAILEY HILL ROAD A MOBILE HOME WAS DESTROYED BY A
TREE.
&&
225Local storm report, Jul 23, 4:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
433 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CHERRY HILL 34.59N 94.00W
07/23/2014 POLK AR LAW ENFORCEMENT
POWER LINE WAS DOWNED JUST EAST OF CHERRY HILL.
&&
46Local storm report, Jul 23, 4:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND DMG 3 W ROBINSON PT LNDG 36.35N 92.29W
07/23/2014 BAXTER AR UTILITY COMPANY
BUZZARD ROOST MARINA SUSTAINED SOME DOCK DAMAGE. RURAL
PARTS OF BAXTER COUNTY HAD TREES DOWN AS WELL.
&&
225Special weather statement, Jul 23, 4:43 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
443 PM CDT WED JUL 23 2014
ARZ042>044-054-055-232230-
GARLAND AR-GRANT AR-HOT SPRING AR-PULASKI AR-SALINE AR-
443 PM CDT WED JUL 23 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...CENTRAL
PULASKI...EASTERN HOT SPRING...NORTHERN GRANT AND SOUTHEASTERN
GARLAND COUNTIES UNTIL 530 PM CDT...
AT 441 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 2 MILES SOUTHWEST OF
LAKE CORONADO TO 7 MILES NORTHEAST OF LONSDALE TO NEAR HURRICANE LAKE
TO 2 MILES NORTH OF OTTER CREEK...AND MOVING SOUTH AT 35 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
SW LITTLE ROCK... SHERIDAN... MALVERN...
HOT SPRINGS VILLAGE... BRYANT...
BENTON... JENKINS FERRY STATE PARK...
LAKE CATHERINE... TULL... TRASKWOOD...
THIEL... SHANNON HILLS... ROCKPORT...
PRATTSVILLE... POYEN... PERLA...
OTTER CREEK... MABELVALE...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 86 AND 134.
THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 7.
THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 4 AND 7.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3466 9308 3470 9272 3473 9256 3477 9234
3433 9224 3421 9247 3419 9264 3424 9296
TIME...MOT...LOC 2144Z 350DEG 29KT 3461 9298 3457 9270
3460 9254 3467 9242
44Local storm report, Jul 23, 4:53 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
453 PM CDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST SEARCY 35.24N 91.73W
07/23/2014 M51.00 MPH WHITE AR ASOS
51 MILE PER HOUR WIND GUST AT THE SEARCY AIRPORT.
0446 PM TSTM WND DMG 2 S MOUNTAIN PINE 34.54N 93.17W
07/23/2014 GARLAND AR LAW ENFORCEMENT
ARKANSAS STATE POLICE REPORTED A TREE DOWN OVER HIGHWAY
227.
&&
225The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:16 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Sharp | 44 min |
| Jul 23, 1:53 PM CDT | Special Weather Statement | LZK | Johnson | 22 min |
| Jul 23, 1:56 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard | 49 min |
| Jul 23, 2:03 PM CDT | Special Weather Statement | LZK | Conway | 27 min |
| Jul 23, 2:14 PM CDT | Severe Thunderstorm Warning | LZK | Johnson, Logan, Pope, Yell | 46 min |
| Jul 23, 2:18 PM CDT | Special Weather Statement | LZK | Johnson | 42 min |
| Jul 23, 2:20 PM CDT | Special Weather Statement | LZK | Logan | 30 min |
| Jul 23, 2:20 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Marion | 40 min |
| Jul 23, 2:37 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Pope, Yell | 38 min |
| Jul 23, 2:45 PM CDT | Severe Thunderstorm Warning | LZK | Baxter, Fulton, Izard, Marion, Searcy, Stone | 45 min |
| Jul 23, 3:00 PM CDT | Severe Thunderstorm Warning | LZK | Logan, Scott, Yell | 60 min |
| Jul 23, 3:18 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Pope, Yell | 2 hr |
| Jul 23, 3:25 PM CDT | Special Weather Statement | LZK | Searcy, Stone | 30 min |
| Jul 23, 3:31 PM CDT | Flash Flood Warning | LZK | Johnson, Logan, Scott, Yell | 119 min |
| Jul 23, 3:33 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson, White, Woodruff | 57 min |
| Jul 23, 3:41 PM CDT | Severe Thunderstorm Warning | LZK | Montgomery, Pike, Polk, Scott, Yell | 64 min |
| Jul 23, 3:58 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Independence, Izard, Sharp, Stone, White | 34 min |
| Jul 23, 3:59 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Faulkner, Garland, Perry, Pulaski, Saline | 46 min |
| Jul 23, 4:12 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne, Faulkner, Lonoke, Monroe, Prairie, White and 1 more | 48 min |
| Jul 23, 4:26 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring, Montgomery, Pike, Polk | 49 min |
| Jul 23, 4:38 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, Pulaski | 52 min |
| Jul 23, 4:43 PM CDT | Special Weather Statement | LZK | Grant, Hot Spring, Saline | 47 min |
| Jul 23, 4:58 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Monroe, Prairie, Pulaski | 47 min |
| Jul 23, 5:00 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Dallas, Garland, Grant, Hot Spring, Jefferson and 2 more | 45 min |
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Garland, Hot Spring | 45 min |
| Jul 23, 5:31 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie, Pulaski | 29 min |
| Jul 23, 5:38 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Clark, Cleveland, Dallas, Grant, Hot Spring and 3 more | 37 min |
| Jul 23, 5:48 PM CDT | Severe Thunderstorm Warning | LZK | Clark, Ouachita | 27 min |
| Jul 23, 6:00 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Calhoun, Clark, Cleveland, Dallas, Grant and 5 more | 45 min |
| Jul 23, 6:22 PM CDT | Severe Thunderstorm Warning | LZK | Ouachita | 38 min |
| Jul 23, 6:42 PM CDT | Severe Thunderstorm Warning | LZK | Bradley, Calhoun, Cleveland, Ouachita | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.